| Model Number |
PRD-SC30-200 |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/14/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.Variance permits numbering sequence to deviate from the definition of a manufacturer report number found in 21 cfr part 803.3 (m)(3), to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.
Event or Problem Description
It was reported the diamondback 360 orbital atherectomy device (oad) and saline pump were prepared per the instructions for use (ifu) for an illiac artery procedure.Three treatments were performed successfully.During the fourth treatment, there was a variation of sound with the device and it was observed there was an oad driveshaft fracture.After multiple snare attempts, the physician was able to retrieve the fractured component.Angiographic imaging was observed and no patient complications were noted.Balloon angioplasty was used to complete the procedure.
Event or Problem Description
It was reported the diamondback 360 orbital atherectomy device (oad) and saline pump were prepared per the instructions for use (ifu) for an iliac artery procedure.Three treatments were performed successfully.During the fourth treatment, there was a variation of sound with the device and it was observed there was an oad driveshaft fracture.After multiple snare attempts, the physician was able to retrieve the fractured component.Angiographic imaging was observed and no patient complications were noted.Balloon angioplasty was used to complete the procedure.
Additional Manufacturer Narrative
A visual inspection, functional testing, dimensional analysis and detailed analysis was performed on the returned device.The reported complaint of driveshaft fracture was confirmed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported driveshaft fracture appears to be related to circumstances of the procedure.The device was returned with a driveshaft fracture 124cm from the distal end.Detailed analysis of the fractured driveshaft filars showed evidence of fatigue failure, indicating that the fracture occurred while the device was spinning in an elevated stress environment.The cause of the elevated stress on the driveshaft is undetermined.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Additional information: d9, g3, h2, h3, h6.H6: codes 4755, 4118, 3233, and 11 no longer apply.